Alert archive / Washington / Wind Advisories in 2011

Wind Advisory 23, NWS Pendleton, OR

June 7, 2011Kittitas County, Yakima County, Washington

NWS Pendleton, OR issued this wind advisory at Jun 7, 2011, 2:58 AM PDT for Kittitas County, Yakima County, Washington. It took effect at Jun 7, 2011, 11:00 AM PDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jun 7, 2011, 2:58 AM PDT (09:58 UTC)
In effect from
Jun 7, 2011, 11:00 AM PDT
Expired
Jun 7, 2011, 8:23 PM PDT
In force
9 hr
Issued by
NWS Pendleton, OR

Counties Kittitas County, WA, Yakima County, WA

The radar

The Pendleton radar (KPDT), 188 km from the middle of the area, began a volume at 09:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salem/Mcnary, OR (KSLE), launched 00:00Z, 10.0 hours before the alert went out and 273 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salem/Mcnary, OR at 00:00Z on 2011-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salem/Mcnary, OR at 00:00Z on 2011-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1057 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

856 
WWUS76 KPDT 070958
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
258 AM PDT TUE JUN 7 2011

...VERY WINDY CONDITIONS IN THE KITTITAS VALLEY TODAY...

.A COLD FRONT MOVING ACROSS THE PACIFIC NORTHWEST WILL CREATE
VERY WINDY CONDITIONS IN THE KITTITAS VALLEY.

WAZ026-072300-
/O.NEW.KPDT.WI.Y.0023.110607T1800Z-110608T0600Z/
KITTITAS VALLEY-
INCLUDING THE CITIES OF...ELLENSBURG...THORP
258 AM PDT TUE JUN 7 2011

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM
PDT THIS EVENING. 

* TIMING: WIND SPEEDS WILLS INCREASE THIS MORNING WITH VERY WINDY
  CONDITIONS DEVELOPING THIS AFTERNOON AND CONTINUING THOUGH THIS
  EVENING. WIND SPEEDS WILL DIMINISH OVERNIGHT.

* WINDS: EXPECT NORTHWEST WINDS OF 30 TO 35 MPH WITH GUSTS TO 45
  MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$
2 follow-up statements
793 
WWUS76 KPDT 072131
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
231 PM PDT TUE JUN 7 2011

...VERY WINDY CONDITIONS IN THE KITTITAS VALLEY THROUGH THIS
EVENING...


WAZ026-080600-
/O.CON.KPDT.WI.Y.0023.000000T0000Z-110608T0600Z/
KITTITAS VALLEY-
INCLUDING THE CITIES OF...ELLENSBURG...THORP
231 PM PDT TUE JUN 7 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. 

* TIMING: WIND SPEEDS WILL REACH THERE PEAK THIS EVENING THEN
  BEGIN TO DECREASE AFTER SUNSET. VERY WINDY CONDITIONS ARE
  EXPECTED DURING THIS TIME.

* WINDS: EXPECT NORTHWEST WINDS OF 30 TO 35 MPH WITH GUSTS TO 
  45 MPH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$
787 
WWUS76 KPDT 080323
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
823 PM PDT TUE JUN 7 2011

WAZ026-080430-
/O.CAN.KPDT.WI.Y.0023.000000T0000Z-110608T0600Z/
KITTITAS VALLEY-
INCLUDING THE CITIES OF...ELLENSBURG...THORP
823 PM PDT TUE JUN 7 2011

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELLED THE WIND
ADVISORY. 

SURFACE PRESSURE GRADIENTS ARE WEAKENING NOW AND THIS IS ALLOWING
THE WIND TO DIMINISH ACROSS THE KITTITAS VALLEY AS WELL AS OTHER
AREAS OF THE LOWER COLUMBIA BASIN AND ADJACENT VALLEYS. AS SUCH
THE WIND ADVISORY FOR THE KITTITAS VALLEY HAS BEEN CANCELLED AND
WIND ADVISORIES IN OTHER AREAS ARE NOT NEEDED.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Jun 6, 10:33 PM PDT, 4 hours 25 minutes earlier.

Area forecast discussion, Jun 6, 10:33 PM PDT, 4 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
1033 PM PDT MON JUN 6 2011

CHANGED THREAT INDEX TO YELLOW FOR TONIGHT AND TUESDAY

.UPDATE...THE UPPER LOW PRESSURE SYSTEM THAT IS BRINGING RAIN TO
SOME PORTIONS OF THE FORECAST AREA HAS NOW MOVED TO SOUTHERN IDAHO.
THE WRAP AROUND FLOW IS PULLING MOISTURE DOWN FROM THE NORTH INTO
NORTHERN AND EASTERN AREAS WHILE THE SOUTHERN AND WESTERN AREAS HAVE
JUST A FEW LIGHT SHOWERS. THERE ARE ALSO A FEW THUNDERSTORMS...BUT
THEY ARE WEAK AND ONLY PRODUCING SOME LIGHTNING AND POSSIBLY BRIEF
HEAVY RAIN. ONE FACTOR IN THE FORECAST IS THE WIND IN THE KITTITAS
VALLEY WHICH ROSE TO NEAR ADVISORY LEVELS THIS EVENING AND MAY
EXCEED ADVISORY SPEEDS FOR BRIEF PERIODS BEFORE THE EVENING IS OVER.
HOWEVER...AM NOT EXPECTING THAT TO HAPPEN...BUT WILL NEED TO WATCH
IT. THE MAIN CONCERNS ARE VARIOUS FLOOD WATCHES AND WARNINGS IN
EFFECT INCLUDING EXPECTED FLOODING ON THE NACHES RIVER NEAR NACHES
AND AND AREAL FLOOD WARNING FOR THE EASTERN BLUE MOUNTAINS AS WELL
AS THE GRANDE RONDE VALLEY AND WALLOWA COUNTY. THERE IS ALSO A FLOOD
WATCH FOR THE SOUTHERN BLUE MOUNTAINS AND ALSO THE JOHN DAY
HIGHLANDS AND THE JOHN DAY BASIN. SO FAR PRECIPITATION HAS BEEN
LIGHT THERE. WITH THE PRECIPITATION MOVING TO THE EAST WITH THE
UPPER LOW AM NOT EXPECTING MUCH THERE IN THE WAY OF RAINFALL. MAY BE
ABLE TO CANCEL THE FLOOD WATCH FOR THOSE AREAS. COOLER TEMPERATURES
WITH BREEZY TO WINDY CONDITIONS ARE EXPECTED ON TUESDAY AND
WEDNESDAY. ANY FORECAST UPDATES WILL BE MADE LATER THIS EVENING. 88

&&

.AVIATION...06Z TAFS...VFR CONDITIONS ARE EXPECTED AT ALL TAF SITES
OVERNIGHT AND ON TUESDAY. THERE MAY BE A FEW SHOWERS...ESPECIALLY AT
KPDT...KALW...KRDM AND KBDN. HOWEVER...CEILINGS AND VISIBILITY
SHOULD STAY IN THE VFR RANGE THROUGH TUESDAY EVENING. ELSEWHERE IT
SHOULD REMAIN MOSTLY DRY TONIGHT THROUGH TUESDAY EVENING. WINDS OF
20 TO 30 KTS WILL BE A CONCERN NEAR KDLS THIS EVENING AND ON
TUESDAY. WINDS WILL ALSO INCREASE TO 15 TO 25 MPH AT
KPDT...KALW...KRDM AND KBDN ON TUESDAY...IF NOT TONIGHT. 88

&&

.PREV DISCUSSION... /ISSUED 328 PM PDT MON JUN 6 2011/

SHORT TERM...TONIGHT THROUGH THURSDAY...MOISTURE IS STREAMING INTO
EASTERN OREGON FROM AN UPPER LEVEL LOW OVER NEVADA. A DEFORMATION
BAND HAS FORMED OVER UNION AND WALLOWA COUNTIES WITH INCREASING
PRECIPITATION. A FEW LIGHTNING STRIKES HAVE OCCURRED NORTH OF GOLDEN
DALE AND BICKLETON IN KLICKITAT COUNTY...BAKER COUNTY...AND WALLOWA
COUNTY. EXPECT CLOUD COVER AND LIMITED INSTABILITY TO KEEP
THUNDERSTORM COVERAGE ISOLATED. AS THE UPPER LOW MOVES NORTHEAST
OVERNIGHT EXPECT MODERATE TO HEAVY RAIN TO DEVELOP IN WALLOWA
COUNTY...GRANDE RONDE VALLEY...EASTERN GRANT COUNTY...AND THE
NORTHERN BLUES...WITH LIGHTER AMOUNTS FARTHER WEST IN WESTERN GRANT
COUNTY...AND THE SOUTHERN BLUES. PRECIPITATION WILL DIMINISH
TUESDAY AS WEAK RIDGING DEVELOPS IN CENTRAL OREGON AND WASHINGTON
BEHIND THE LOW. A FEW SHOWERS WILL PERSIST OVER THE NORTHEAST OREGON
MOUNTAINS AND EXTREME SOUTHEAST WASHINGTON. AT THE SAME TIME A
MARINE PUSH WITH GRADIENT DRIVEN WINDS WILL BRING BREEZY TO WINDY
CONDITIONS IN THE LOWER COLUMBIA BASIN...COLUMBIA RIVER GORGE...AND
KITTITAS VALLEY. WINDS MAY APPROACH WIND ADVISORY CRITERIA IN THE
GORGE AND KITTITAS VALLEY...BUT NOT ENOUGH CONFIDENCE TO ISSUE ONE
YET. ANOTHER UPPER LEVEL LOW WILL MOVE FROM NORTHWEST WASHINGTON
TUESDAY NIGHT INTO WALLOWA COUNTY WEDNESDAY AFTERNOON. THIS WILL
BRING ANOTHER ROUND OF SHOWERS. A FEW THUNDERSTORMS ARE POSSIBLE
WEDNESDAY AFTERNOON NEAR THE LOW IN WALLOWA AND UNION COUNTIES. A
FEW SHOWERS WILL LINGER OVER GRANT COUNTY AND NORTHEAST OREGON
THURSDAY.   COONFIELD

LONG TERM...THURSDAY EVENING THROUGH TUESDAY...MODELS HAVE BEEN
BACK AND FORTH WITH THE EXTENDED PERIOD. A WEAK DISTURBANCE LOOKS TO
PUSH ACROSS NORTHERN WASHINGTON THURSDAY INTO FRIDAY. THERE IS A
SLIGHT CHANCE FOR THUNDER FRIDAY AFTERNOON ACROSS THE NORTHEASTERN
ZONES. MOST OF THE MOISTURE ASSOCIATED WITH THIS SYSTEM SHOULD STAY
TO THE NORTH...KEEPING THE LOWER COLUMBIA BASIN AND THE FOOTHILLS OF
THE BLUE MOUNTAINS DRY. SPILL OVER SHOWERS ARE POSSIBLE ALONG THE
EAST SLOPE OF THE CASCADES FRIDAY. NORTHWEST FLOW CONTINUES TO
PREVAIL FOR THE EXTENDED AS WEAK DISTURBANCES CONTINUE TO STAY NORTH
OF THE AREA. TEMPERATURES STILL STAY FAIRLY MILD FOR THIS TIME OF
YEAR. THE EUROPEAN MODEL HAS HINTED AT THE POSSIBILITY OF AN UPPER
LEVEL RIDGE TO BUILD IN LATE TUESDAY. WEBER

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  52  73  44  65 /  50  10  30  30
ALW  54  75  49  67 /  50  10  30  40
PSC  53  81  49  72 /  30  10  20  30
YKM  51  76  46  69 /  20  10  20  20
HRI  53  76  48  70 /  40  10  20  30
ELN  53  70  48  68 /  20  10  30  30
RDM  40  69  37  66 /  20  10  20  30
LGD  51  71  43  61 /  70  20  30  30
GCD  46  70  42  62 /  70  20  20  30
DLS  56  71  50  71 /  20  20  20  30

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...FLOOD WATCH THROUGH TUESDAY MORNING ORZ502-503-505-506.

WA...NONE.
&&

THREAT INDEX
TUESDAY : YELLOW
WEDNESDAY : YELLOW
THURSDAY : GREEN

GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES.
YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.

FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON

88/89/88
Hazardous weather outlook, Jun 6, 2:50 PM PDT, 12 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PENDLETON OR
250 PM PDT MON JUN 6 2011

UPDATED TO EXPAND AREAL FLOOD WATCH COVERAGE

ORZ041-042-044-049-050-502-503-505>509-WAZ024-026>030-520-521-
071230-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-JOHN DAY BASIN-OCHOCO-
JOHN DAY HIGHLANDS-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
EAST SLOPES OF THE OREGON CASCADES-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS OF WASHINGTON-
EAST SLOPES OF THE WASHINGTON CASCADES-SIMCOE HIGHLANDS-
250 PM PDT MON JUN 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

FLOOD WATCH
     NORTHERN BLUE MOUNTAINS OF OREGON, SOUTHERN BLUE MOUNTAINS OF
     OREGON, JOHN DAY BASIN, OCHOCO-JOHN DAY HIGHLANDS

FLOOD WARNING
     YAKIMA VALLEY, GRANDE RONDE VALLEY, WALLOWA COUNTY, NORTHWEST
      BLUE MOUNTAINS OF WASHINGTON

THUNDERSTORMS
     FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON, NORTHWEST BLUE
     MOUNTAINS OF WASHINGTON, FOOTHILLS OF THE NORTHERN BLUE
     MOUNTAINS OF OREGON, NORTHERN BLUE MOUNTAINS OF OREGON,
     SOUTHERN BLUE MOUNTAINS OF OREGON, JOHN DAY BASIN, OCHOCO-JOHN
     DAY HIGHLANDS

MODERATE TO HEAVY RAIN SHOWERS WILL DEVELOP ACROSS NORTHEAST OREGON
TODAY AS AN UPPER LOW PRESSURE SYSTEM MOVES NORTHEAST FROM NEVADA
ACROSS IDAHO. THERE IS ALSO POTENTIAL FOR LOCALLY VERY HEAVY RAIN
WITH ANY THUNDERSTORMS THAT DEVELOP THIS AFTERNOON OR THIS EVENING.
EXPECT SHARP RISES ON CREEKS AND STREAMS. A FLOOD WATCH IS IN EFFECT
FOR NORTHERN BLUE MOUNTAINS OF OREGON, SOUTHERN BLUE MOUNTAINS OF
OREGON, JOHN DAY BASIN, AND THE OCHOCO-JOHN DAY HIGHLANDS THIS
AFTERNOON THROUGH TUESDAY MORNING. THERE IS ALSO AN AREAL FLOOD
WARNING IN EFFECT FOR GRANDE RONDE VALLEY, WALLOWA COUNTY, AND
NORTHWEST BLUE MOUNTAINS OF WASHINGTON A RIVER FLOOD WARNING IS IN
EFFECT FOR THE NACHES RIVER NEAR NACHES WASHINGTON IN YAKIMA COUNTY.
SEE PRODUCT PDXFFAPDT/PDXFLWPDT/PDXFLSPDT FOR DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

FLOOD WATCH
     GRANDE RONDE VALLEY, WALLOWA COUNTY, NORTHERN BLUE
     MOUNTAINS OF OREGON, SOUTHERN BLUE MOUNTAINS OF OREGON,
     NORTHWEST BLUE MOUNTAINS OF WASHINGTON, JOHN DAY BASIN,
     OCHOCO-JOHN DAY HIGHLANDS

THE FLOOD WATCHES AND FLOOD WARNINGS CONTINUE TUESDAY.

TUESDAY...EXPECT BREEZY TO WINDY CONDITIONS OVER THE COLUMBIA BASIN
AND SURROUNDING VALLEYS. A LOW PRESSURE SYSTEM FROM CANADA WILL KEEP
THE WEATHER ACTIVE THROUGH AT LEAST MID-WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:

WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML

ALL LETTERS IN THE ABOVE URL ARE LOWER CASE.

Nearby

Wind Advisories in Washington, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.